Alert archive / Arizona / Wind Advisories in 2022

Wind Advisory 2, NWS Flagstaff, AZ

February 6, 2022Yavapai County, Arizona

NWS Flagstaff, AZ issued this wind advisory at Feb 6, 2022, 2:35 AM MST for Yavapai County, Arizona. It took effect at Feb 6, 2022, 11:00 AM MST. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Feb 6, 2022, 2:35 AM MST (09:35 UTC)
In effect from
Feb 6, 2022, 11:00 AM MST
Expired
Feb 7, 2022, 5:00 AM MST
In force
18 hr
Issued by
NWS Flagstaff, AZ

County Yavapai County, AZ

The radar

The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 09:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 9.6 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 00:00Z on 2022-02-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 00:00Z on 2022-02-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -51 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3212 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
-51 m²/s²
0-3 km storm-relative helicity
-40 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

053 
WWUS75 KFGZ 060935
NPWFGZ

URGENT - WEATHER MESSAGE
National Weather Service Flagstaff AZ
235 AM MST Sun Feb 6 2022

AZZ008-061745-
/O.NEW.KFGZ.WI.Y.0002.220206T1800Z-220207T0900Z/
Yavapai County Mountains-
Including the cities of Prescott, Seligman, and Ash Fork
235 AM MST Sun Feb 6 2022

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 2 AM MST
MONDAY MAINLY FOR AREAS SOUTH OF PRESCOTT AND DOWNWIND OF THE
BRADSHAW MOUNTAINS...

* WHAT...Northeast winds of 30 to 35 mph with gusts up to 45 mph 
  expected.

* WHERE...Yavapai County Mountains...especially areas south of
  Prescott and downwind of the Bradshaw Mountains.

* WHEN...Advisory criteria winds are likely for a few hours this
  morning into the afternoon and then again after sunset today 
  into the pre-dawn hours on Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. In 
  addition, winds this strong can make driving difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/flagstaff
3 follow-up statements
016 
WWUS75 KFGZ 061805
NPWFGZ

URGENT - WEATHER MESSAGE
National Weather Service Flagstaff AZ
1105 AM MST Sun Feb 6 2022

AZZ008-070900-
/O.CON.KFGZ.WI.Y.0002.000000T0000Z-220207T0900Z/
Yavapai County Mountains-
Including the cities of Prescott, Seligman, and Ash Fork
1105 AM MST Sun Feb 6 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM MST MONDAY MAINLY
FOR AREAS SOUTH OF PRESCOTT AND DOWNWIND OF THE BRADSHAW MOUNTAINS...

* WHAT...Northeast winds 25 to 35 mph with gusts up to 45 mph.
  Locally higher gusts.

* WHERE...Yavapai County Mountains...especially areas south of 
  Prescott and downwind of the Bradshaw Mountains.

* WHEN...Until 2 AM MST Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. In 
  addition, winds this strong can make driving difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/flagstaff
365 
WWUS75 KFGZ 070826
NPWFGZ

URGENT - WEATHER MESSAGE
National Weather Service Flagstaff AZ
126 AM MST Mon Feb 7 2022

AZZ008-071200-
/O.EXT.KFGZ.WI.Y.0002.000000T0000Z-220207T1200Z/
Yavapai County Mountains-
Including the cities of Prescott, Seligman, and Ash Fork
126 AM MST Mon Feb 7 2022

...WIND ADVISORY NOW IN EFFECT UNTIL 5 AM MST EARLY THIS
MORNING...

* WHAT...Northeast winds 25 to 35 mph with gusts up to 45 mph.
  Locally higher gusts.

* WHERE...Yavapai County Mountains...especially areas south of 
  Prescott and downwind of the Bradshaw Mountains.

* WHEN...Until 5 AM MST early this morning.

* IMPACTS...Gusty winds could blow around unsecured objects. In 
  addition, winds this strong can make driving difficult, 
  especially for high profile vehicles.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/flagstaff
051 
WWUS75 KFGZ 071159
NPWFGZ

URGENT - WEATHER MESSAGE
National Weather Service Flagstaff AZ
459 AM MST Mon Feb 7 2022

AZZ008-071300-
/O.EXP.KFGZ.WI.Y.0002.000000T0000Z-220207T1200Z/
Yavapai County Mountains-
Including the cities of Prescott, Seligman, and Ash Fork
459 AM MST Mon Feb 7 2022

...WIND ADVISORY WILL EXPIRE AT 5 AM MST EARLY THIS MORNING...

Wind gusts have fallen and will continue to diminish this morning.
Therefore, the wind advisory will be allowed to expire. Some 
gusts around 30 to 40 mph may continue across the higher terrain 
of the Bradshaw mountains through this morning.

$$

For more information from the National Weather Service visit
https://weather.gov/flagstaff

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at Feb 5, 7:55 PM MST, 6 hours 40 minutes earlier.

Area forecast discussion, Feb 5, 7:55 PM MST, 6 hours 40 minutes before
Area Forecast Discussion
National Weather Service Flagstaff AZ
755 PM MST Sat Feb 5 2022

.SYNOPSIS...Northeast winds will increase tonight, especially
along and south of the high terrain. Temperatures cool slightly on
Sunday as a shortwave clips the area. High pressure will build in
through the middle of next week with warming temperatures and
lighter winds.

&&

.UPDATE...Satellite shows an area of thin high level clouds over
far northern Arizona moving southeastward this evening, though a
majority of the overnight looks to remain clear. Gusty northeast
winds increase this evening and into the overnight hours. The most
likely areas to see the strongest winds, will be along the
Mogollon Rim and areas immediately downwind (south) of the
terrain. Increased mixing from the winds overnight should be
enough to limit radiational cooling, thus keeping most of the area
a bit warmer than the last few nights.

Made a few minor updates this evening to overnight lows, winds,
and sky cover. Otherwise, the afternoon forecast remains intact.
Previous discussion continues below.

&&

.PREV DISCUSSION /208 PM MST/...Easterly gradients will increase
overnight as shortwave trough begins to dig through the flow
overnight into Sunday. Expect overnight winds to remain breezy and
increase into the early morning for the areas along and south of
the high terrain. Hi-res ARW guidance was blended in with the
previous forecast overnight winds to bump up winds along the
southwest facing slopes of the high terrain. Gusts 20-30 mph will
be possible by early morning. Forecasting early morning lows will
prove challenging. Sounding analysis shows a relatively warm layer
(25-30 F) above the surface with areas receiving northeast winds
likely to remain mixed overnight. We will also see a band of mid
to high level cloud cover move across the area overnight as well.
For now, have increased lows from what was shown in NBM guidance.
Overall, cold is cold. Lows will still be in the mid to low 20s
with a few areas less susceptible to northeast winds still
dropping into the teens as the airmass remains very dry.

The north to northeast winds will continue on Sunday afternoon
with winds gusting 25-35 mph and a few isolated locally higher
gusts to 40+ mph in favored northeast wind locations such as the
San Fransisco Peaks and Humbug Creek. Temperatures on Sunday will
drop a few degrees from Saturday with most of the higher
elevations in the upper 30s to 40s with mid 40s to mid 50s in the
lower elevations. Winds will become lighter overnight Sunday into
Monday.

Early next week, a high amplitude ridge builds back in across the
west with our area on the eastern fringe. Temperatures will warm
well above seasonal normals for highs with light winds and sunny
skies most days. Toward the end of the week, a return of the winds
and cooler temperatures looks possible. All in all, we look to
remain dry for the entire forecast period.

&&

.AVIATION...For the 06Z package...VFR conditions prevail through
the TAF period. Northeast winds overnight around 5-15 kts, with
gusts 15-25 kts along and downwind of terrain features. Winds
increase after 15Z to around 10-20 kts, with gusts up to 30 kts.
Areas of LLWS will be possible through 15Z mainly for sites
downwind of terrain, such as KSEZ.

&&

.FIRE WEATHER...Northeast winds increase Sunday morning with
gusts 25-35 mph in the afternoon. Ventilation will be good in the
west and excellent in the eastern zones. Lighter wind Monday as a
warming trend begins. Ventilation poor to marginal.

Tuesday through Thursday....Above normal temperatures and light
winds will prevail under high pressure during this period.

&&

.FGZ WATCHES/WARNINGS/ADVISORIES...NONE.

&&

PUBLIC...Humphreys/ET
AVIATION...Humphreys
FIRE WEATHER...ET

For Northern Arizona weather information visit
weather.gov/flagstaff

Nearby

Wind Advisories in Arizona, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.